Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 261, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 25, 2006, 6:08 PM EDT for Clark County, Indiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2006, 6:08 PM EDT (22:08 UTC)
- Expired
- May 25, 2006, 7:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Clark County, IN
The radar
The Louisville radar (KLVX), 57 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 2:34 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 252209
SVRLMK
INC019-252300-
/O.NEW.KLMK.SV.W.0261.060525T2208Z-060525T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
608 PM EDT THU MAY 25 2006
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CLARK COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 700 PM EDT
* AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF BORDEN...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CARWOOD AND STARLIGHT BY 615 PM EDT...
WILSON...BENNETTSVILLE...MEMPHIS AND 7 MILES SOUTH OF HENRYVILLE BY
620 PM EDT...
SPEED BY 625 PM EDT...
CHARLESTOWN BY 630 PM EDT...
8 MILES SOUTH OF SOLON BY 635 PM EDT...
THIS INCLUDES INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS 16 AND 7.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA THROUGH 1000
PM EDT.
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS.
LAT...LON 3853 8585 3846 8598 3841 8600 3840 8580
3837 8566 3845 8562 3852 8548 3852 8560
$$
SCHOTT1 follow-up statement
000
WWUS53 KLMK 252300
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
700 PM EDT THU MAY 25 2006
INC019-252310-
/O.EXP.KLMK.SV.W.0261.000000T0000Z-060525T2300Z/
CLARK IN-
700 PM EDT THU MAY 25 2006
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARK COUNTY EXPIRES
AT 700 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY MORNING FOR
NORTHEASTERN KENTUCKY. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
200 AM EDT FRIDAY MORNING FOR KENTUCKY.
LAT...LON 3853 8585 3846 8598 3841 8600 3840 8580
3837 8566 3845 8562 3852 8548 3852 8560
$$
ABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:06 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, May 25, 4:06 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 406 PM EDT THU MAY 25 2006 .MESO UPDATE... TORNADO WATCHES NOW IN EFFECT FOR LOCATIONS ROUGHLY ALONG/N OF AN EVV-LEX LINE. A BROKEN LINE OF SUPERCELLS HAS RAPIDLY DEVELOPED OVER THE PAST HOUR OR SO FROM SE IL UP INTO CNTRL IN. SOME FAIRLY LARGE HAIL BEING REPORTED FROM THOSE STORMS. WINDS HAVE BACKED IN THE LATEST OBSERVATIONS AT HNB/SDF/LEX...INDICATING INCREASING THREAT FOR ISLTD TORNADOES. FURTHER SW...STORMS HAVING A HARD TIME DEVELOPING OVER FAR SRN IL INTO SE MO...THOUGH THIS AREA WILL STILL HAVE TO BE WATCHED FOR ADDTL DEVELOPMENT. ADDITIONAL SCT CONVECTION OVER WRN/CNTRL TN MAY AFFECT SRN/SE PORTIONS OF THE CWA LATER ON. CS && .PREV DISCUSSION... (ISSUED 300 PM EDT THU MAY 25 2006) LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)... UPPER LEVEL RIDGING IS FORECAST TO HOLD SWAY THROUGH MUCH OF THE LONG TERM PERIOD. DEPARTING SFC FRONTAL BOUNDARY IS FORECAST TO CONTINUE TO MOVE SOUTHEAST AS SFC RIDGING BUILDS INTO THE OHIO VALLEY THROUGH THE FIRST PART OF THE HOLIDAY WEEKEND. IN GENERAL...MOSTLY SUNNY DAYS AND MOSTLY CLEAR NIGHTS ARE EXPECTED THROUGH SUNDAY. ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THE WEEKEND WITH HIGHS IN THE MID TO UPPER 80S AND OVERNIGHT LOWS IN THE MID TO UPPER 60S. BY LATE SUNDAY...LATEST 00Z GFS SHOWS SOME WEAK FRONTAL BOUNDARY IN THE AREA THAT REMAINS QUASI-STATIONARY FROM NORTH TO SOUTH ACROSS THE REGION. PRIND ARE THAT WE SHOULD REMAIN RATHER DRY THROUGH MONDAY...THEREFORE WE PLAN ON KEEPING A DRY FORECAST AT THIS POINT. BY TUESDAY...WE WILL LIKELY SEE DIURNALLY DRIVEN CONVECTION IN THE AFTERNOON/EVE. SO WE WILL KEEP CHC POPS IN FOR TUE THROUGH THU. TEMPERATURES WILL COOL SLIGHTLY BY EARLY NEXT WEEK...BUT TEMPS WILL STILL BE ABOVE NORMAL WITH HIGHS IN THE LOW TO MID 80S AND OVERNIGHT LOWS IN THE MID 60S. -33 && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, May 25, 4:30 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 430 PM EDT THU MAY 25 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-260830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 430 PM EDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT. ALL OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA IS IN A MODERATE RISK FOR SEVERE STORMS THIS AFTERNOON AND TONIGHT. A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ALONG AN APPROACHING COLD FRONT. VERY MOIST AND VERY UNSTABLE AIR IS IN PLACE ACROSS THE REGION. THE PRIMARY SEVERE WEATHER THREAT WILL BE FOR DAMAGING WINDS AND HAIL...BUT THERE IS THE POTENTIAL FOR ISOLATED TORNADOES TO DEVELOP AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SLIGHT RISK FOR SEVERE STORMS WILL EXIST FRIDAY MORNING SOUTH OF THE BLUEGRASS AND WESTERN KENTUCKY PARKWAYS. THIS AREA IS AHEAD OF A COLD FRONT MOVING THROUGH THE REGION. THE PRIMARY THREAT WILL BE WIND DAMAGE. THE STORMS WILL END BY EARLY AFTERNOON AS THE FRONT PUSHES SOUTHEAST OF KENTUCKY. THUNDERSTORMS ARE FORECAST AGAIN NEXT TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THROUGH THIS EVENING. SPOTTERS AND EMERGENCY MANAGERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. CALL US...OR USE E-SPOTTER ON OUR WEBSITE TO RELAY REPORTS. CS
In the hours before
Local storm report, May 25, 5:42 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
542 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL JASPER 38.39N 86.94W
05/25/2006 E1.75 INCH DUBOIS IN TRAINED SPOTTER
&&
MRCLocal storm report, May 25, 5:50 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
550 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL JASPER 38.39N 86.94W
05/25/2006 E1.50 INCH DUBOIS IN AMATEUR RADIO
&&
MRCLocal storm report, May 25, 5:51 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
551 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 5 E JASPER 38.39N 86.84W
05/25/2006 E2.00 INCH DUBOIS IN AMATEUR RADIO
&&
MRCLocal storm report, May 25, 5:52 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
552 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL 5 E JASPER 38.39N 86.84W
05/25/2006 E2.00 INCH DUBOIS IN AMATEUR RADIO
&&
MRCSpecial weather statement, May 25, 5:54 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 554 PM EDT THU MAY 25 2006 INZ089-252220- PERRY- 454 PM CDT THU MAY 25 2006 ...STRONG STORMS MOVING INTO PERRY COUNTY... AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF SANTA CLAUS...AND MOVING EAST NORTHEAST AT 40 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 40 TO 50 MPH...ARE EXPECTED WITH THIS STORM. THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS 74 AND 79. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
Local storm report, May 25, 6:01 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
601 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG PAOLI 38.56N 86.47W
05/25/2006 ORANGE IN LAW ENFORCEMENT
TREES AND POWER LINES DOWNED COUNTYWIDE.
&&
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 9:29 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 46 min |
| May 24, 9:36 PM EDT | Severe Thunderstorm Warning | LMK | Orange | 39 min |
| May 25, 5:08 PM EDT | Tornado Warning | LMK | Dubois | 37 min |
| May 25, 5:31 PM EDT | Severe Thunderstorm Warning | LMK | Orange | 29 min |
| May 25, 5:46 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 44 min |
| May 25, 5:48 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 42 min |
| May 25, 5:49 PM EDT | Severe Thunderstorm Warning | LMK | Crawford | 41 min |
| May 25, 6:19 PM EDT | Severe Thunderstorm Warning | LMK | Perry | 41 min |
| May 25, 6:25 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 50 min |
| May 25, 6:59 PM EDT | Severe Thunderstorm Warning | LMK | Perry | 46 min |
| May 25, 7:38 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 22 min |
| May 25, 7:43 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Perry | 62 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.